Alert archive / Florida / Beach Hazards Statements in 2024

Beach Hazards Statement 16, NWS Melbourne, FL

April 24, 20245 counties in Florida

NWS Melbourne, FL issued this beach hazards statement at Apr 24, 2024, 2:13 AM EDT for 5 counties in Florida. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2024, 2:13 AM EDT (06:13 UTC)
Expired
Apr 25, 2024, 4:00 AM EDT
In force
26 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WHUS42 KMLB 240613
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
213 AM EDT Wed Apr 24 2024

FLZ141-154-159-164-347-447-647-747-250800-
/O.CAN.KMLB.RP.S.0014.000000T0000Z-240424T0800Z/
/O.NEW.KMLB.BH.S.0016.240424T0613Z-240425T0800Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
213 AM EDT Wed Apr 24 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...A Moderate Risk of rip currents and rough surf.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 23, 10:00 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 23, 10:00 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 PM EDT Tue Apr 23 2024

...New UPDATE, AVIATION, MARINE...

.UPDATE...
Issued at 956 PM EDT Tue Apr 23 2024

All's quiet across east central Florida as a fairly pleasant
weather day for most comes to a close. Smoke from prescribed
burns, especially the 2,000 acre burn near Scottsmoor, did produce
some haze and an Eau de Campfire aroma southwest and west of the
burns this afternoon, but otherwise not much else to report. Skies
become mostly clear and winds light to calm tonight, with
temperatures dropping into the M-U50s inland, and U50-L60s along
the coastal corridor by early Wednesday morning.

&&

.AVIATION...
(00Z TAFs)
Issued at 956 PM EDT Tue Apr 23 2024

VFR conditions prevail through the TAF period. Easterly winds
around 10 kts this evening shift to southeasterly and diminish to
5 kts or less by around midnight, becoming light and variable at
times through late Wednesday morning. Development of the ECSB
around noon shifts winds back to easterly 5-10 kts at coastal
terminals, picking up to 10-15 kts by 21Z as the ECSB reaches
MCO/SFB/ISM. LEE stays VRB through the day as the ECSB/WCSB
collide near or right at the terminal around 23Z.

&&

.MARINE...
Issued at 956 PM EDT Tue Apr 23 2024

Tonight...Boating conditions improving, but remain poor to
hazardous in the Gulf Stream as seas up to 7 ft remain possible
the next hour or so, and seas up to 6 ft linger into the early
morning. A Small Craft Advisory remains in effect for the Treasure
Coast and Brevard segments of the Gulf Stream until 11 PM, and
small craft should continue to exercise caution in all segments
tonight. Closer to shore, seas 3-5 ft remain on the choppy side.
Winds ENE-NE 5-10 kts veer SE-SSE by morning as high pressure
extending from the western Atlantic over Florida shifts south.
Mainly dry conditions.

&&

.PREVIOUS DISCUSSION...
Issued at 324 PM EDT Tue Apr 23 2024

Tonight/Wed...High pressure slipping off the Carolina coast this
aftn will continue eastward over the Atlc with a trailing ridge
axis extending westward across north FL. Winds will become East
and decrease a bit compared to today as pressure gradient relaxes.
There should also be more sun as marine stratocu will not be as
prevalent though still present. Cool overnight lows in the mid to
upper 50s interior and lower 60s coast. A little warmer Wed with
max temps in the upper 70s coast and mid 80s interior with low
humidity.

Thursday-Friday...A surface ridge axis in place across the Florida
peninsula becomes stretched across the western Atlantic as a surface
boundary sinks towards north Florida. Dry conditions prevail through
the end of the work week under mostly sunny skies. An east coast sea
breeze is forecast to develop each afternoon, keeping coastal
temperatures near seasonal values in the low 80s. Warmer west of I-
95, climbing into the mid to upper 80s.

Saturday-Monday...Reinforcing high pressure builds across the
western Atlantic. Locally, onshore flow will increase to 10-15 mph
each afternoon. Moisture increases into Saturday with skies
becoming partly cloudy. Soundings suggest enough moisture in the
low levels to support onshore moving cumulus and perhaps a shallow
shower along the coast this weekend. NBM PoPs remain dry, but
have continued a mention of silent PoPs (~10-14%) over the waters
and along the coast Saturday afternoon. Breezy onshore flow should
keep coastal counties in the low 80s while interior counties
remain in the mid to upper 80s.

&&

.MARINE...
Issued at 324 PM EDT Tue Apr 23 2024

Tonight/Wed...Gradually improving conds as Atlc high pressure
ridge axis settles south across north FL. Winds will become E to
SE 5-10 knots tonight, becoming enhanced by the sea breeze near
the coast Wed aftn at 10-14 knots. Seas will fall below 7 feet in
the Gulf Stream this evening so what is left of the SCA will be
allowed to expire. On Wed, seas 4 to 5 feet mainly in a NE swell.

Friday-Sunday...High pressure holds influence over
the local Atlantic waters into the weekend. Onshore flow becomes
breezy Friday night increasing to around 15-20 kts. Seas of 2-3 ft
on Friday steadily increase this weekend, becoming 5-6 ft
Saturday night. While mostly dry conditions are forecast to
persist, a light shower could be possible on Saturday (~10%).

&&

.FIRE WEATHER...
Issued at 324 PM EDT Tue Apr 23 2024

Much drier airmass across the area through mid to late week will
continue sensitive fire weather conditions across the area.
Critically low RH values are forecast each afternoon, mainly over
the interior, as easterly onshore flow will keep RH values
elevated along the coast. Min RH values will drop as low as the
upper 20s to mid 30s Wednesday and Thursday, and mid to upper 30s
Friday. Wind speeds across the interior, where critically low RH
values are expected, look to remain below 15 mph Wednesday and
Thursday, but may approach around 15 mph on Friday afternoon as
onshore flow increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  79  60  82 /   0   0   0   0
MCO  58  84  61  86 /   0   0   0   0
MLB  61  79  62  80 /   0   0   0   0
VRB  59  80  60  82 /   0   0   0   0
LEE  57  84  62  85 /   0   0   0   0
SFB  57  83  61  85 /   0   0   0   0
ORL  59  83  62  85 /   0   0   0   0
FPR  58  79  60  81 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 PM EDT this evening for AMZ555-572-
     575.

&&

UPDATE...Haley
LONG TERM...Fehling
AVIATION...Haley
Hazardous weather outlook, Apr 23, 8:21 PM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
821 PM EDT Tue Apr 23 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-241000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
821 PM EDT Tue Apr 23 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
Hazardous conditions will exist at all east central Florida
beaches, including a High Risk of life-threatening rip currents
and rough surf. Entering the ocean is strongly discouraged.

.WIND AND SEA IMPACT...
Small craft should continue to exercise caution in the Gulf
Stream tonight for seas up to 6 feet.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A Moderate to High Risk of rip currents is forecast through the
weekend.

A dry air mass will remain in place across east central Florida,
continuing sensitive fire weather conditions through late this
week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Haley/Kelly/Tollefsen

Nearby

Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.